I have been dealing with anxiety and anxiety related issues for some time now. Since 2009 where I had a really rough patch for a couple months things have been pretty calm. Now since April 9th I have been having anxiety that reoccurs every two wks and is accompanied by an episode of dry heaving. The third time this happened is today. Now I understand having been with anxiety for some time that nausea is common etc.. However, this dry heaving is a first and it brings a couple rough days and then I'm good for a wk or two. To help coupe with the anxiety my doc prescribed alprazolam to be take in halves 3x a day ( = 1 1/2 pills of .25 mg) on the days these episodes occur. I currently take .25 milligrams of Klonopin in the morning and 20 mg of Paxil and have been on this dose for 6 yrs. I will take the Xanax for a day or two along with my current meds and will be ok as mentioned for a couple wks to be followed by an episode of dry heaving and anxiety which lasts.
I work pretty long hrs during the wk and have a great wife and a young son born last November. The doc says this can be related to stress etc.. That very well can be the case. My question however is, anyone who has been on klonopin or Paxil for prolonged periods ( I was on the same Paxil dose for 10 yrs at 10 mg until 2009 when it was adjusted to 20 mg) is it needed for the meds to be tweaked every so many years as the body requires it ? My doc thinks the meds are fine as is but if that was the case I don't think I would be having this issue every couple wks. Any advise is much appreciated. Thanks !
Meds do poop out. They don't for everyone, but they do for many. I'm also a bit concerned about you being put on two benzos at the same time -- why not just increase the klonopin? You're on a tiny dose. Or taper off it if your doctor things Xanax is better for you because it's quicker acting. This is a bit confusing. Now, here's the odd part -- this is happening regularly but only every two weeks accompanied by dry heaving, but from your description not in between. That doesn't sound like the drugs pooping out, in which case I'd expect you to be anxious again all the time. I can't say for sure what's happening, but the odd timing sounds like something other than your normal anxiety is going on. Taking any new supplements lately? Particularly any that contain iron? Any new meds? Any other stomach problems? I guess to my you don't necessarily have your answer yet, at least as you describe it here.
Hi Paxiled, nothing new to the diet. I did mess up my shoulder about two months ago and I have a pinched nerve which causes pain but that is about the only change. Everything was pretty stable up until the date mentioned ( which happens to be around the time I hurt my shoulder but that I think is more coincidence if anything). I think the doc might be right in that it is stress etc.. From being a new father, working a fair amount of hours and such. Maybe my body is saying take it easy ?? When stressed the pain in my shoulder does increase. I'm not sure. I agree that if it really was popping out it would be constant anxiety but when something is wrong I wanna think of any possibility. The doc did not increase the klonopin because of the drowsiness it can cause but Xanax has the same effect so I don't see the logic in his thinking. As for stomach problems I get the "typical" nausea when I am dealing with anxiety, even if I'm not having a panic attack at that time. One thing I do notice that may be worth something is that the last three times I have had this dry heaving issue followed by anxiety is it happens right before or on the beginning of the wknd.
I still think it's not the drugs pooping out because of the intermittent timing. Something is going on, but I don't know what. Maybe the shoulder, I don't know, but I'm having a lot of pain all over now after years of problems after quitting Paxil, a really really bad reaction for some reason, and it's very depressing to not be able to do the active things I've always done -- exercise has been very important to me and now it hurts. Maybe there is a connection mentally. Or, maybe there's something stressful going on at home -- you say it's before the weekend, when you're going to be at home -- any issues there?
The only thing I can think of on the wknd is that there is a lack of set schedule as one would have during the work week and that we have a 6 month old child to look after,
Where during the work wk my mother in law looks after him. Maybe there's no time to wind down ? Interestingly enough my wife got off maternity leave in mid march and my schedule did change. Perhaps it caught with me at the begging of April ? Last night was crap though as I was up at 3am and very anxious. Usually the .25 mg klonopin helps with sleep but not so much this time.
I actually had to leave early today and I am typing now as I just came home. I saw a doctor I work with this afternoon and he thinks my Paxil needs to be upped to 30 mg. He's an internist not a psychiatrist. Though he did say he would much rather see me on Wellbutrin than Paxil. I wish I never started that damn Paxil to begin with.. But can't go back 15yrs. What do you think about the increase paxiled ? I haven't seen panic and anxiety and it's side effects in a long time and to be honest taking the Xanax doesn't help much, just makes me tired and spacey.
I'd be careful about wellbutrin -- it's a very stimulating antidepressant, which doesn't sound like what you want right now. It can be tough on anxiety sufferers, though it can be good for primary depression. I guess I still think you need to pursue with a therapist what's going on recently, I haven't changed my mind that it doesn't sound like a poop-out to me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.